I got my picc in yesterday. When I started my first infusion I broke out with hives. So now my doc wants to do iv doxy. Has anyone else taken doxy through an iv. Also, My chest feels heavy and my heart is racing now and again. The nurse pulled the picc out about a half inch but I still have this weirod sensation in my chest. I'm not sure if it is normal (as normal as it is to have a plastic tube in your chest.) I'm just worried this could damage my heart. I don't start the doxy until Monday. They are four hour infusions. I hope I can do this.
Grace, I did not get any hives but when they inserted the PICC line and loaded the 2 gram syringe, the nurse pushed the meds in as fast as she could...I said "Whoah" I don't think we should infuse so fast, in the past I infused over a half hour."
She said "oh no, we do it this way all the time."
And I started to get a very bad taste in my mouth, then my heart felt heavy, then I felt like a wheezing in my lungs, then I felt like I had a heavy urge to caugh and I told her to stop. I told them I was going to be sick and they ran for a cup.
If I infuse slowly I seem to be ok. You said you are infusing over a period of hours?
Are you allergic to pencillen? This is what I am worried about because my doctor said I may start this next month but I am allergic to pencillen so he said I would have to be tested by an allergist first so we will see.
Is there a difference in a Picc and an IV. I thought they were the same but he said no.
The doc wants me to infuse over four hours. Right now I am taking taking heparin and I feel so jittery. I not sure I can continue because It's effecting my sleep. I may not be able to continue the picc. If I can't how will I get well?
The doc wants me to infuse over four hours. Right now I am taking taking heparin and I feel so jittery. I not sure I can continue because It's effecting my sleep. I may not be able to continue the picc. If I can't how will I get well? No I'm not allergic to penicillan.